MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; PZ8ITE-DW-UP,PREZA 8

GN HEARING A/S GN RESOUND; PZ8ITE-DW-UP,PREZA 8
Model Number PZ8ITE-DW-UP,PREZA 8,GN RESOUND
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Skin Irritation (2076); Partial Hearing Loss (4472)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.
 
Event or Problem Description
As reported by local customer service: ha is still making the loud distortion noisy after service.Ha was just here for this problem and we replaced the receiver.The distortion is loud enough for me to hear over the phone.We did a restore and connected in a test file, same result.Hcp is sending the hearing aid in again.Complaint filed.Questionnaire: was the sound painful and/or did it cause harm to the patient or other person? no.Has the patient been in contact with a professional? no.Please choose the duration of the sound? longer than 10 seconds.What type of receiver? ultra power.Comment by corporate quality: we will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.
 
Event or Problem Description
As reported by local customer service: ha is still making the loud distortion noisy after service.Ha was just here for this problem and we replaced the receiver.The distortion is loud enough for me to hear over the phone.We did a restore and connected in a test file, same result.Hcp is sending the hearing aid in again.Complaint filed.Questionnaire: was the sound painful and/or did it cause harm to the patient or other person? no.Has the patient been in contact with a professional? no.Please choose the duration of the sound? longer than 10 seconds.What type of receiver? ultra power.Comment by corporate quality: we will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.Final conclusion reported in h10 - additional narrative/data.
 
Additional Manufacturer Narrative
We will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.Final report - conclusion: the case has been reviewed from a clinical perspective.Customer service reported: pz8ite-dw-up,preza 8,gn resound hearing aid (ha) is still making the loud distortion noisy after service.Ha was in for repair and receiver was replaced - but issue still occured.Customer service reported that the distortion is loud enough to hear over the phone.Customer service reported a restore and connected in a test file and had the same issue.Patient did not report any harm or follow up with a medical professional.Electro acoustical (ea) investigation results: artifact noise (the loud distortion noise) is due to incorrect dfs calibration, redo dfs calibration, the problem is solved.Clinical evaluation of the event: it was reported that hearing aid made a distorted sound that continued after repair and was loud enough to be heard over the phone by customer service,but was not reported to be harmful by the patient and no medical follow up was reported.Ea investigation indicated that the artifact noise was due to incorrect dfs calibration and reported that the problem resolved when dfs calibration was rerun.Clinical evaluation according to (b)(4) clin eval plan&rpt,ha&tsg and (b)(4) clin eval plan&rpt,fsw: there are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Conclusion: the hearing care professional (hcp) providing the device to the patient most likely did not run the digital feedback suppression (dfs) calibration or ran it incorrectly.User error.The devie in question was sent back to us the manufacturer and investigated and when re-running the dfs calibration in a correct way, the device performs according to specifications.Nothing wrong with the device, only the dfs calibration was somehow done incorrectly.An incorrect dfs calibration can cause distortion and loud noise but as stated in the clinical evaluation, this can happen and is an known side-effect and incorporated in the risk-assessment and clinical evaluation.The event did not cause death or serious injury and as this is an known condition and incorporated in the risk assessment and clinical evaluation, it is unlikely to cause death or serious injury should it recur.Therefore we consider this event to be not reportable.Additional info: d4 s/n (r) means right side device.

Brand Name
GN RESOUND
Common Device Name
PZ8ITE-DW-UP,PREZA 8
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, copenhagen 2750
DA  2750
MDR Report Key10746723
Report Number3005650109-2020-00042
Device Sequence Number11627345
Product Code OSM
UDI-Device Identifier05708296190591
UDI-Public05708296190591
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPZ8ITE-DW-UP,PREZA 8,GN RESOUND
Device Catalogue NumberPZ8ITE-DW-UP
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;